MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 8F X 12CM HEMO-CATH; HEMO-CATH ST HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 8F X 12CM HEMO-CATH; HEMO-CATH ST HEMODIALYSIS CATHETER
Model Number SL12P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
A pore appeared in the catheter extension.
 
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Multiple requests for the device to be returned for evaluation were not successful.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured, assembled, and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as a last step in the process.This test would have detected any holes, leaks, or weak spots if they had existed at the time of manufacture.Without an evaluation of the device a root cause cannot be determined.The instructions for use (ifu) contains the following precautions: do not use sharp instruments near the extension lines or tubing.Do not use scissors to remove dressing.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The complaint was received on november 3, 2021.Multiple requests for device return were not successful.The complaint was originally closed by medcomp on march 2, 2022.The 8f hemo-cath was returned for evaluation on april 5, 2022.Visual inspection confirms the complaint as a leak was noted on the venous extension approximately 1.5 cm from the hub.Under magnification the leak is the result of a small pin hole that appears to be a puncture.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured, assembled, and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as a last step in the process.This test would have detected any holes, leaks, or weak spots if they had existed at the time of manufacture.While the complaint is confirmed a root cause cannot be determined.The instructions for use (ifu) contains the following precautions: do not use sharp instruments near the extension lines or tubing; do not use scissors to remove dressing.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8F X 12CM HEMO-CATH
Common Device Name
HEMO-CATH ST HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key12760498
Report Number2518902-2021-00061
Device Sequence Number14490951
Product Code MPB
UDI-Device Identifier00884908045123
UDI-Public884908045123
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date09/07/2024
Device Model NumberSL12P
Device Catalogue NumberSL12P
Device Lot NumberMMCQ030
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer11/03/2021
11/03/2021
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date03/02/2022
04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age4 YR
Patient SexFemale
Patient Weight20 KG